Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 27, 2011, 7:34 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 7:34 PM EDT (23:34 UTC)
- Expired
- May 27, 2011, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 72 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:00 PM EDT | HAIL 0.5 | Fort Plain, NY | HALF INCH HAIL ON INDIAN TRAIL ROAD SOUTHWEST OF FORT PLAIN |
| May 27, 8:00 PM EDT | HAIL 1 | Fort Plain, NY | HAIL LASTED 10 TO 15 MINUTES |
| May 27, 8:20 PM EDT | HAIL 0.75 | Fort Plain, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS51 KALY 272334
SVRALY
NYC035-043-057-280030-
/O.NEW.KALY.SV.W.0044.110527T2334Z-110528T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
734 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 830 PM EDT
* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTH OF
JORDANVILLE...OR 13 MILES NORTHEAST OF HARTWICK...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE FALLS BY 800 PM EDT...
FORT PLAIN BY 810 PM EDT...
ST. JOHNSVILLE BY 815 PM EDT...
DOLGEVILLE BY 820 PM EDT...
EPHRATAH...CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 830 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
&&
LAT...LON 4327 7466 4323 7453 4323 7444 4314 7429
4283 7467 4289 7487 4284 7488 4282 7492
4288 7504
TIME...MOT...LOC 2333Z 228DEG 19KT 4283 7488
$$
SNYDER/KOLECI2 follow-up statements
406
WWUS51 KALY 272358
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
758 PM EDT FRI MAY 27 2011
NYC035-043-057-280030-
/O.CON.KALY.SV.W.0044.000000T0000Z-110528T0030Z/
MONTGOMERY NY-FULTON NY-HERKIMER NY-
758 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN HERKIMER...WESTERN FULTON AND NORTHWESTERN
MONTGOMERY COUNTIES...
AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STARKVILLE...OR 9 MILES WEST OF CANAJOHARIE...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HALLSVILLE...FORDSBUSH...KEESLER CORNERS AND FREYSBUSH BY 805 PM
EDT...
CHARLESWORTH CORNERS...VALLEY BROOK...MINDENVILLE AND MOYERS
CORNERS BY 810 PM EDT...
ST. JOHNSVILLE AND SAINT JOHNSVILLE BY 815 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
&&
LAT...LON 4316 7463 4318 7458 4316 7451 4310 7434
4283 7467 4289 7481 4296 7482 4303 7475
4312 7467
TIME...MOT...LOC 2359Z 228DEG 19KT 4292 7474
$$
NAS456
WWUS51 KALY 280013
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
813 PM EDT FRI MAY 27 2011
NYC043-280024-
/O.CAN.KALY.SV.W.0044.000000T0000Z-110528T0030Z/
HERKIMER NY-
813 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HERKIMER COUNTY
IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4312 7460 4308 7451 4307 7445 4305 7442
4283 7467 4287 7474 4297 7473 4303 7473
4309 7464
TIME...MOT...LOC 0014Z 223DEG 31KT 4296 7459
$$
NYC035-057-280030-
/O.CON.KALY.SV.W.0044.000000T0000Z-110528T0030Z/
MONTGOMERY NY-FULTON NY-
813 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WESTERN FULTON AND NORTHWESTERN MONTGOMERY COUNTIES...
AT 809 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR FORT PLAIN...OR NEAR CANAJOHARIE...
MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EPHRATAH AND LASSELLSVILLE BY 820 PM EDT...
GAROGA...ROCKWOOD...SCOTCHBRUSH AND FICAL CORNERS BY 825 PM EDT...
CORK AND BRADTVILLE BY 830 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4312 7460 4308 7451 4307 7445 4305 7442
4283 7467 4287 7474 4297 7473 4303 7473
4309 7464
TIME...MOT...LOC 0014Z 223DEG 31KT 4296 7459
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:38 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 27, 3:38 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT FRI MAY 27 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS EVENING ONCE AGAIN. THE BOUNDARY WILL MOVE BACK NORTHWARD AS A WARM FRONT DURING THE WEEKEND...AS HIGH PRESSURE BUILDS FROM THE SOUTHEAST AND THE MID ATLANTIC REGION. HOT AND HUMID WEATHER CAN BE EXPECTED FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL RUN WELL ABOVE NORMAL. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH 389 IN EFFECT. 18Z KALB SOUNDING SHOWS INSTABILITY AND SHEAR PRESENT...SUPPORTIVE OF SOME POTENTIAL SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. WILL HAVE TO WATCH LOCAL AND STORM SCALE WIND EFFECTS IN THE RIVER VALLEYS AND IN TERRAIN THAT COULD ENHANCE SHEAR FOR POSSIBLE ISOLATED TORNADO. INSTABILITY AND SHEAR NOT QUITE WHAT IT WAS YESTERDAY...BUT ENOUGH FOR SCATTERED SEVERE THUNDERSTORMS. VIL OF THE DAY LOOKS TO BE AROUND THE LOWER 50S. CURRENT SCATTERED ACTIVITY SHOULD EVOLVE INTO A LINE AND TRACK TO THE NORTHEAST CATSKILLS...CAPITAL DISTRICT AND SOUTHERN VERMONT AND NORTHERN BERKSHIRES THIS EVENING. OTHER LESS ORGANIZED SCATTERED ACTIVITY COULD FORM FROM THE MID HUDSON VALLEY TO NW CT AND THE SOUTHERN BERKSHIRES LATER THIS EVENING AND OVERNIGHT. SOME INDICATIONS IN SHORT RANGE GUIDANCE THAT CONVECTION IN INTERIOR MID ATLANTIC WILL TRACK NORTHEAST...AFFECTING THE CATSKILLS...CAPITAL DISTRICT... SOUTHERN VT AND POINTS SOUTH AND EAST. WILL TRACK TRENDS UPSTREAM FOR THAT. CONVECTIVE ACTIVITY WILL WEAKEN AND DIMINISH IN COVERAGE LATER TONIGHT. LOW TEMPERATURES IN THE 60S...WITH SOME PATCHY FOG TOWARD SUNRISE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... FOOTPRINT OF THE WEAKENING FRONT WILL REMAIN OVER OUR REGION TOMORROW THROUGH SUNDAY...BUT LOW LEVEL CONVERGENCE WILL DECREASE. STILL...WITH INSTABILITY AND WEAK CONVERGENCE... SCATTERED THUNDERSTORM ACTIVITY SHOULD FORM AGAIN EACH AFTERNOON...BUT LESS COVERAGE EACH DAY SATURDAY AND SUNDAY. UPPER DYNAMIC SUPPORT ALSO WEAKENS...BUT STILL WILL HAVE TO KEEP AN EYE FOR ISOLATED SEVERE THUNDERSTORMS...DEPENDING ON HOW MUCH SUNSHINE AND INSTABILITY WE GET. QUITE A BIT OF CLOUDINESS IN OH VALLEY AND ACROSS THE APPALACHIANS...BUT WITH UPPER SYSTEM BECOMING ABSORBED INTO THE MAIN NORTHERN STREAM UPPER IMPULSE IN CANADA...AND SOME GRADUAL WARMING ALOFT...MAY NOT BE AS MUCH CLOUDINESS. SO...GOING WITH WARMER GUIDANCE NUMBERS FOR HIGH TEMPERATURES SATURDAY AND SUNDAY. HIGHS SATURDAY IN THE 80S...SOME 70S HIGHER TERRAIN. HIGHS SUNDAY A FEW DEGREES WARMER THAN SATURDAY. LOWS SATURDAY NIGHT AND SUNDAY NIGHT IN THE 60S...SOME 50S SOUTHERN ADIRONDACKS. UPPER RIDGING BUILDS EAST INTO OUR REGION ALONG WITH BETTER WARMING AT THE BOUNDARY LAYER. BETTER CAPPING AND ONLY ISOLATED CONVECTION...PERHAPS FAVORING TERRAIN. HIGHS MONDAY WELL INTO THE 80S TO AROUND 90. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A STRONG RIDGE AT 500 HPA WILL CONTINUE TO BE IN PLACE FOR MONDAY NIGHT INTO TUESDAY ACROSS THE NORTHEAST. THIS WILL ALLOW FOR ABOVE NORMAL WARMTH. OVERNIGHT LOWS WILL BE MUGGY ON MON NIGHT WITH MID 60S IN VALLEY AREAS...AND MID TO UPPER 50S ACROSS THE HIGHER TERRAIN. HIGH TEMPS WILL BE HOT ONCE AGAIN ON TUESDAY...WITH MAX TEMPS NEAR 90 IN VALLEY AREAS /AND EVEN INTO THE LOW 90S FOR THE MID HUDSON VALLEY/. WITH THE STRONG RIDGE IN PLACE...SKIES SHOULD REMAIN MOSTLY SUNNY...WITH JUST SOME PASSING CIRRUS. A FAST MOVING SHORTWAVE WILL BE MOVING ACROSS SOUTHERN CANADA...AND THIS WILL PUSH A COLD FRONT ACROSS THE AREA AT SOME POINT TUESDAY NIGHT INTO WEDNESDAY. THE MODELS DON/T AGREE ON THE EXACT TIMING OF THIS FEATURE. HAVE GENERALLY SIDED WITH THE 00 UTC ECMWF...WHICH BRINGS A SLIGHT CHC FOR CENTRAL AND SOUTHERN AREAS AND CHC POPS FOR NORTHWEST AREAS FOR TUESDAY NIGHT...AND CHC POPS ACROSS THE ENTIRE AREA ON WED WITH THE FRONT CROSSING THE AREA ON WED AFTN. HAVE INCLUDED THUNDER AS THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT THUNDERSTORM ACTIVITY. DEPENDING ON THE TIMING OF THE FRONT...WED MAY CONTINUE TO BE ABOVE NORMAL...WITH MAX TEMPS REACHING THE 80S IN MANY AREAS. IN THE WAKE OF THE FRONT...CANADIAN HIGH PRESSURE WILL BUILD IN FOR WED NIGHT THROUGH FRIDAY. THIS WILL ALLOW FOR DRY WEATHER AND LESS HUMID CONDITIONS WITH JUST SCT DIURNALLY DRIVEN CU. TEMPS WILL BE NOTICEABLY COOLER...WITH 70S IN MOST AREAS FOR THURSDAY AND FRIDAY /MID TO UPPER 60S ACROSS THE HIGH TERRAIN/ AND MIN TEMPS IN THE 50S /UPPER 40S FOR THE SRN/WRN DACKS AND EASTERN CATSKILLS/. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... ANOTHER CONVECTIVELY ACTIVE DAY SHAPING UP ACROSS EASTERN NY. TOWERING CU ALREADY SEEN ON VISIBLE SATELLITE IMAGERY EARLY THIS AFTERNOON JUST WEST OF THE HUDSON RIVER VALLEY. A FRONTAL BOUNDARY ORIENTED SOUTHWEST-NORTHEAST LIES ACROSS WESTERN AND NORTHERN NEW YORK WITH THE KGFL/KALB/KPOU TAF SITES SOLIDLY IN THE WARM SECTOR. CONVECTION INITIATING ACROSS CENTRAL NY SHOULD MOVE TOWARDS KGFL FIRST...SOMETIME AROUND 20Z-22Z AS ACTIVITY GENERALLY TRACKS NORTHEASTWARD. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FARTHER SOUTH NEAR KALB A FEW HOURS LATER AROUND 22Z- 00Z BASED ON LATEST GUIDANCE. TRIED TO TIME BEST CHANCES FOR CONVECTION WITH TWO HOUR TEMPO GROUPS AT KGFL/KALB. FARTHER SOUTH SHOWERS AND STORM COULD APPROACH THE KPOU AREA...BUT LIKELY TOWARDS OR AFTER 00Z. WILL MENTION VCSH FOR NOW AT KPOU. WILL MAINTAIN VCSH AT KGFL/KALB INTO THE OVERNIGHT HOURS...AS THERE WILL A CHANCE FOR ADDITIONAL CONVECTION BUT IS LESS CERTAIN. LOW STRATUS MAY DEVELOP LATE TONIGHT DEPENDING ON WHICH LOCATIONS RECEIVE RAINFALL AND WHERE THE FRONTAL BOUNDARY SETS UP. AS OF NOW...WILL MENTION MVFR CONDITIONS WITH THE POTENTIAL FOR SOME IFR CIGS AROUND 09Z-12Z SATURDAY. VFR CONDITIONS SHOULD RETURN BY MID TO LATE MORNING. WINDS WILL BE GENERALLY SOUTH-SOUTHEAST AROUND 5-10 KT INTO THE EVENING...BECOMING VARIABLE 5 KT OR LESS OVERNIGHT. WINDS SATURDAY WILL BE SOUTH AROUND 5-10 KT. OUTLOOK... SAT-SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA. MON-TUE...VFR...NO SIG WX. WED...VFR...CHC MVFR WITH SCT SHRA/TSRA. && .FIRE WEATHER... A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS EVENING ONCE AGAIN. THE BOUNDARY WILL MOVE BACK NORTHWARD AS A WARM FRONT DURING THE WEEKEND...AS HIGH PRESSURE BUILDS FROM THE SOUTHEAST AND THE MID ATLANTIC REGION. HOT AND HUMID WEATHER CAN BE EXPECTED FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL RUN WELL ABOVE NORMAL. SHOWERS AND THUNDERSTORMS TONIGHT WITH RELATIVE HUMIDITIES AROUND 100 PERCENT. SCATTERED SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON WITH MINIMUM DAYTIME RELATIVE HUMIDITIES AT AROUND 50-70 PERCENT. RELATIVE HUMIDITIES CLIMBING AGAIN SATURDAY NIGHT TO AROUND 100 PERCENT. MORE WIDELY SCATTERED THUNDERSTORM ACTIVITY SUNDAY AFTERNOON WITH MINIMUM DAYTIME MINIMUM RELATIVE HUMIDITIES AT AROUND 50-60 PERCENT. SOUTH WINDS TONIGHT AT 15 MPH OR LESS WILL CONTINUE TOMORROW AT AROUND 15 MPH. SOUTH WINDS DIMINISH TO LESS THAN 15 MPH AGAIN TOMORROW NIGHT...THEN INCREASE BACK TO 15 MPH SUNDAY. THERE MAY BE SOME GUSTS TO 20 MPH SUNDAY. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ALBANY HYDRO SERVICE AREA ONCE AGAIN THIS AFTERNOON AND EVENING... WITH A FRONTAL BOUNDARY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL FOCUS THE SHOWERS AND THUNDERSTORMS. THERE IS A CHANCE THAT THUNDERSTORMS WILL TRAIN OVER THE WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...SOUTHERN ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS THIS AFTERNOON AND TONIGHT. EVEN THOUGH THE BEST CHANCES FOR TRAINING THUNDERSTORMS ARE IN THOSE AREAS...LOCALLY HEAVY RAIN IS POSSIBLE ANYWHERE IN THE FORECAST AREA. PRECIPITABLE WATER VALUES WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE. HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH THE MIDDLE OF NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...BJF AVIATION...JPV FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, May 27, 3:51 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 351 PM EDT FRI MAY 27 2011 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-064-082>084- VTZ013>015-281100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 351 PM EDT FRI MAY 27 2011 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...MUCH OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ALONG AND SOUTH OF A FRONTAL BOUNDARY OVER NORTHERN NEW YORK AND NEW ENGLAND. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS... WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES...IN WESTERN MASSACHUSETS...BERKSHIRE...IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...FULTON...GREENE...HAMILTON... HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY... SCHOHARIE...ULSTER...WARREN AND WASHINGTON...IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM. CTZ001-013-NYZ065-066-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS- EASTERN DUTCHESS- 351 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY IN NORTHWESTERN CONNECTICUT AND DUTCHESS COUNTY IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ALONG AND SOUTH OF A FRONTAL BOUNDARY OVER NORTHERN NEW YORK AND NEW ENGLAND. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 4:39 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT FRI MAY 27 2011
NYZ033-042-272115-
HAMILTON NY-NORTHERN WARREN NY-
439 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 7 MILES EAST OF MOFFITT BEACH
CAMPGROUND...OR ABOUT 9 MILES SOUTHEAST OF SPECULATOR...AND MOVING
NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
JOHNSBURG BY 505 PM EDT
NORTH CREEK BY 510 PM EDT
6 MILES NORTHWEST OF CHESTERTOWN BY 515 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
LAT...LON 4365 7376 4337 7424 4354 7450 4374 7423
4376 7389
TIME...MOT...LOC 2038Z 229DEG 29KT 4350 7423
SNYDER/KOLECILocal storm report, May 27, 6:06 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
606 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG CHESTERTOWN 43.65N 73.80W
05/27/2011 WARREN NY AMATEUR RADIO
TREE AND WIRES DOWN ON IGERNA ROAD 3 MILES FROM THE RTE
8/RTE 9 INTERSECTION.
0545 PM TSTM WND DMG CHESTERTOWN 43.65N 73.80W
05/27/2011 WARREN NY LAW ENFORCEMENT
TREE DOWN ON WIRES ON MARSHALL FISH ROAD.
&&
KLIPTONSpecial weather statement, May 27, 6:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
647 PM EDT FRI MAY 27 2011
VTZ014-015-272315-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
647 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH. THIS STORM WAS LOCATED NEAR SAXTONS RIVER...OR ABOUT OVER
BELLOWS FALLS...AND MOVING NORTHEAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
ROCKINGHAM BY 655 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
LAT...LON 4305 7246 4300 7260 4316 7271 4324 7248
4324 7246 4320 7244 4312 7243 4307 7243
TIME...MOT...LOC 2247Z 242DEG 38KT 4313 7253
SNYDER/KOLECISpecial weather statement, May 27, 6:52 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
652 PM EDT FRI MAY 27 2011
NYZ042-043-083-084-272315-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-
652 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH. THIS STORM
WAS LOCATED 6 MILES SOUTHEAST OF WARRENSBURG...OR ABOUT OVER LAKE
GEORGE VILLAGE...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 700 PM EDT
9 MILES NORTHWEST OF WHITEHALL BY 705 PM EDT
HULETTS LANDING BY 710 PM EDT
HAGUE AND 8 MILES SOUTH OF ROGERS ROCK CAMPGROUND BY 715 PM EDT
IF ON OR NEAR LAKE GEORGE...BRANT LAKE AND SCHROON LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
LAT...LON 4381 7337 4377 7334 4365 7342 4359 7342
4358 7340 4362 7338 4363 7334 4363 7333
4337 7354 4348 7388 4378 7372 4381 7345
TIME...MOT...LOC 2251Z 203DEG 31KT 4349 7365
SNYDER/KOLECILocal storm report, May 27, 6:53 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
653 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL CHESTERTOWN 43.65N 73.80W
05/27/2011 E0.75 INCH WARREN NY PUBLIC
&&
NASSpecial weather statement, May 27, 7:25 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
725 PM EDT FRI MAY 27 2011
NYZ038>040-280000-
MONTGOMERY NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
725 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 6 MILES SOUTH OF JORDANVILLE...OR ABOUT
13 MILES SOUTH OF ILION...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
JORDANVILLE BY 735 PM EDT
LITTLE FALLS BY 755 PM EDT
DOLGEVILLE AND ST. JOHNSVILLE BY 800 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
LAT...LON 4316 7483 4304 7458 4286 7476 4289 7487
4284 7488 4282 7490 4282 7492 4289 7505
TIME...MOT...LOC 2325Z 213DEG 23KT 4284 7493
SNYDER/KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:05 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 40 min |
| May 26, 8:36 PM EDT | Areal Flood Advisory | ALY | Hamilton, Warren | 6 hr |
| May 26, 9:23 PM EDT | Special Weather Statement | ALY | Warren | 37 min |
| May 26, 9:32 PM EDT | Special Weather Statement | ALY | Fulton | 28 min |
| May 26, 10:00 PM EDT | Special Weather Statement | ALY | Saratoga, Warren, Washington | 60 min |
| May 26, 10:10 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Montgomery, Schenectady, Schoharie, Ulster | 65 min |
| May 26, 10:14 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 61 min |
| May 26, 10:19 PM EDT | Flash Flood Warning | ALY | Hamilton, Warren | 6 hr |
| May 26, 10:29 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 46 min |
| May 26, 10:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Montgomery and 7 more | 61 min |
| May 26, 11:03 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| May 26, 11:05 PM EDT | Special Weather Statement | ALY | Saratoga | 25 min |
| May 26, 11:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 61 min |
| May 26, 11:23 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 67 min |
| May 26, 11:32 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer, Saratoga, Warren, Washington | 58 min |
| May 26, 11:42 PM EDT | Special Weather Statement | ALY | Warren | 48 min |
| May 27, 12:04 AM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 32 min |
| May 27, 12:36 AM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 4 hr |
| May 27, 3:10 PM EDT | Special Weather Statement | ALY | Herkimer | 35 min |
| May 27, 3:16 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 59 min |
| May 27, 4:26 PM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| May 27, 4:39 PM EDT | Special Weather Statement | ALY | Warren | 36 min |
| May 27, 5:11 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 64 min |
| May 27, 6:22 PM EDT | Areal Flood Advisory | ALY | Warren | 4 hr |
| May 27, 6:52 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| May 27, 7:25 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.